Since the World War there has been an increased popularity of the continuous intravenous injection of drugs and fluids, and, coincidentally, there has been a rise in the incidence of pulmonary embolism. During the last three or four years the medical journals have contained much concerning the value of continuous venoclysis, but little has been written of its dangers. Recently I have noted an association of pulmonary complications with continuous venoclysis in some of my patients. It is my purpose to present experimental evidence showing the direct relationship between pulmonary embolism and venoclysis. No experimental work on this subject has been noted in the literature.
Michaelis,1 in 1910, was the first to suggest that death resulting from the administration of arsphenamine was due to precipitates in the blood after the injection of the drug. Shivers,2 in 1933, collected twenty-two cases of pulmonary embolism following the injection of sclerosing